Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 283, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Nov 22, 2004, 4:05 AM CST for Schleicher County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2004, 4:05 AM CST (10:05 UTC)
- Expired
- Nov 22, 2004, 5:00 AM CST
- In force
- 55 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Schleicher County, TX
The radar
The San Angelo radar (KSJT), 53 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 2:51 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 22, 2:51 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 251 AM CST MON NOV 22 2004 .SHORT TERM... AREA OF RAIN AND THUNDERSTORMS WAS MOVING ACROSS CONCHO VALLEY EARLY THIS MORNING. LATEST WATER VAPOR LOOP...AND MODELS SUGGEST JET COUPLING IS OCCURRING BETWEEN JET MAX DEPARTING AND NEXT JET MAX APPROACHING FROM NORTHERN MEXICO. THIS PLACES WC TX IN FAVORABLE UVVS AND DIVERGENCE ALOFT. ALTHOUGH GFS HAS BEEN CONSISTENT WITH QPF AND FEATURES...HAVE NOTICED THAT ETA HAS PICKED UP ON JET COUPLING ALONG WITH DECENT ISENTROPIC LIFT THROUGH THIS AFTERNOON. FOR THIS REASON...ETA IS MUCH WETTER THAN GFS. DECIDED TO LEAN MORE TO WETTER ETA SOLUTION FOR TODAY AS STRONG WAA COMBINED WITH STRONG LIFT SHOULD CONTINUE TO PRODUCE RAIN AND TSTORMS WITH LOCALLY HEAVY RAIN. A FEW COULD BECOME SEVERE AND PRODUCE LARGE HAIL. THEN AS MAIN UPPER TROF SWINGS ACROSS LATE TONIGHT AND BY TOMORROW AFTERNOON... EXPECT CHANCES FOR TSTORMS TO CONTINUE WITH THE THREAT OF SEVERE STORMS. FOR THIS REASON...FLASH FLOOD WATCH CONTINUES THROUGH TONIGHT SINCE GROUNDS ARE QUITE SATURATED. EXPECT AN IMPROVEMENT BY TUESDAY NIGHT AS LOW PRESSURE EJECTS NE INTO LOWER MS VALLEY. A COLD CONTINENTAL AIRMASS WILL MOVE INTO WC TX JUST IN TIME FOR THANKSGIVING BRINGING A COLDER AND DRIER AIRMASS TO THE AREA. && .LONG TERM... DRY WEATHER SHOULD CONTINUE THROUGH SATURDAY WITH THE LACK OF ANY SHORTWAVES. SATURDAY NIGHT INTO SUNDAY...GFS AND ECMWF PROG ANOTHER TROF DIGGING ACROSS ARIZONA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 59 53 63 38 / 100 70 40 10 SAN ANGELO 62 55 66 39 / 100 60 20 10 JUNCTION 66 58 68 42 / 100 70 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL OF WC TX THROUGH 12Z TUESDAY. && 26/15
Hazardous weather outlook, Nov 21, 2:10 PM CST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 210 PM CST MON NOV 21 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-15 4-155-168>170-232130- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 200 PM CST MON NOV 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH TONIGHT ACROSS ALL OF WEST CENTRAL TEXAS. A FEW STORMS TONIGHT MAY BECOME SEVERE WITH LARGE HAIL THE MAIN SEVERE WEATHER THREAT. WITH THE GROUND STILL SATURATED FROM HEAVY RAINFALL LAST WEEK...THE ADDITIONAL RAINFALL MAY RUNOFF AND CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES FROM MONDAY AFTERNOON INTO TUESDAY.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 3:08 AM CST | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 52 min |
| Nov 22, 4:56 AM CST | Flash Flood Warning | SJT | Concho, Menard | 3 hr |
| Nov 22, 5:31 AM CST | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.